Alert archive / Ohio / Small Craft Advisories in 2013

Small Craft Advisory 78, NWS Cleveland, OH

December 7, 2013

NWS Cleveland, OH issued this small craft advisory at Dec 7, 2013, 9:42 AM EST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Dec 7, 2013, 9:42 AM EST (14:42 UTC)
Expired
Dec 7, 2013, 4:00 PM EST
In force
6 hr
Issued by
NWS Cleveland, OH

The text

As transmitted, in the capitals the NWS used until 2016.

655 
WHUS71 KCLE 071442
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
942 AM EST SAT DEC 7 2013

LEZ146>149-072100-
/O.NEW.KCLE.SC.Y.0078.131207T1442Z-131207T2100Z/
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
942 AM EST SAT DEC 7 2013

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM AVON POINT TO RIPLEY NEW
YORK UNTIL 4 PM THIS AFTERNOON.

* WINDS AND WAVES: NORTHWEST WINDS OF 10 TO 20 KNOTS WILL PRODUCE
  WAVES OF 3 TO 5 FEET THROUGH MID AFTERNOON. WINDS AND WAVES WILL
  SUBSIDE LATE THIS AFTERNOON AND EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD STAY IN PORT.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Dec 7, 6:56 AM EST, 2 hours 46 minutes earlier.

Area forecast discussion, Dec 7, 6:56 AM EST, 2 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
656 AM EST SAT DEC 7 2013

.SYNOPSIS...
HIGH PRESSURE OVER THE PLAINS WILL MOVE ACROSS THE GREAT LAKES
TODAY INTO SUNDAY. LOW PRESSURE WILL DEVELOP OVER THE TENNESSEE
RIVER VALLEY ON SUNDAY WHILE ANOTHER AREA OF LOW PRESSURE TAKES
SHAPE OVER THE WESTERN GREAT LAKES. AS THE WESTERN GREAT LAKES LOW
MOVES EASTWARD IT WILL DRAG A COLD FRONT ACROSS NORTHERN OHIO AND
NW PA MONDAY MORNING. A REINFORCING SURGE OF ARCTIC AIR WILL MOVE
INTO THE AREA BY MONDAY NIGHT.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
CLOUD COVER WILL BE THE DIFFICULT PORTION OF TODAYS FORECAST. IT
APPEARS THAT THERE WILL BE ENOUGH DRY AIR TO ASSIST IN MIXING OUT
THE LOW LEVEL CLOUD OVER SOUTH OF A LINE FROM KTOL TO KBJJ.
ELSEWHERE IT MAY BE A LITTLE BIT SLOWER TO OCCUR BUT DO EXPECT
MOST LOCATIONS WILL SE SOME SUNSHINE BY LATE AFTERNOON. THE ONLY
EXCEPTION WILL BE ACROSS EXTREME NE OHIO AND NW PW WHERE FLOW OFF
OF LAKE ERIE WILL LIKELY KEEP MOSTLY CLOUDY CONDITIONS GOING.
THERE MAY EVEN BE A FEW SNOW FLURRIES ACROSS NW PA.

OTHERWISE IT WILL BE A COLD DAY WITH HIGHS REMAINING IN THE 20S.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY NIGHT/...
HIGH PRESSURE WILL BUILD OVER THE GREAT LAKES TONIGHT. SKIES WILL
BECOME CLEAR TO PARTLY CLOUDY AND WINDS SHOULD DECOUPLE OVERNIGHT
WHICH WILL ALLOW FOR GOOD RADIATIONAL COOLING FOR MOST OF THE
AREA. WE WILL HAVE TO MONITOR HOW MUCH CLOUD COVER CAN MOVE BACK
INTO THE AREA FROM THE SOUTH FOR SUNDAY MORNING. IN ANY EVENT IT
WILL BE COLD WITH MOST INLAND LOCATIONS FALLING INTO THE TEENS.
WOULD NOT BE SURPRISED TO SEE A FEW SINGLE DIGITS IN THE TYPICALLY
COLDER LOW LYING AREAS.

THE SUNDAY THROUGH MONDAY MORNING WEATHER SCENARIO HAS CHANGED
SLIGHTLY COMPARED TO THE LAST COUPLE DAYS. MODELS HINTED YESTERDAY
THAT THERE WOULD BE TWO PIECES OF LOW PRESSURE THAT WOULD AFFECT
THE REGION. THIS HAS CONTINUED FOR THE MODELS THIS MORNING. IT NOW
IS LOOKING AS IF WE STILL GET THE LOW THAT DEVELOPS OVER THE
TENNESSEE RIVER VALLEY THAT WILL MOVE NORTHWARD ALONG THE
APPALACHIANS BUT IT MAY NOT MOVE NORTH OF THE OHIO RIVER VALLEY.
THIS ALL OCCURRING AS ANOTHER LOW DEVELOPS OVER THE WESTERN GREAT
LAKES. THE AMOUNT OF WARM AIR THAT CAN MOVE INTO THE REGION IS NOW
IN QUESTION AND WILL HAVE SIGNIFICANT IMPACTS ON THE PRECIPITATION
TYPE SUNDAY NIGHT INTO MONDAY MORNING. FOR NOW WE HAVE KEPT THE
MENTION OF SNOW SPREADING FROM NORTH TO SOUTH SUNDAY AFTERNOON.
ENOUGH COLD AIR MAY END UP BEING TRAPPED AT THE SURFACE TO KEEP
SNOW AND SLEET THE MAIN PRECIPITATION TYPE SUNDAY NIGHT. HOWEVER
EASTERN AREAS STILL MAY BRIEFLY MIX WITH SOME FREEZING RAIN. QPF
AMOUNTS HAVE DECREASED WITH THE LAST FEW MODEL RUNS WHICH MAY KEEP
THIS EVENT BELOW ADVISORY CRITERIA. THIS ASSUMING WE CAN AVOID
THE FREEZING RAIN.

THE COLD FRONT WILL MOVE ACROSS THE REGION MONDAY MORNING WITH
A REINFORCING SURGE OF ARCTIC AIR MOVING ACROSS THE REGION MONDAY
NIGHT. AS AN UPPER LEVEL TROUGH PASSES EARLY ON TUESDAY IT WILL
ALLOW THE COLDEST AIR TO SPILL ACROSS THE LAKES. THIS IS SETTING
UP THE STAGE FOR A DECENT LAKE EFFECT SNOW EVENT. HOWEVER WINDS
WILL WOBBLE FROM SOUTHWEST TO WEST AS A COUPLE PIECES OF JET
ENERGY PASS THROUGH THE UPPER LEVEL FLOW. THIS SHOULD KEEP MUCH OF
THE HEAVIER ACCUMULATIONS FROM EXTREME NE OHIO INTO NW
PA...ESPECIALLY THE NORTHERN HALF OF ERIE COUNTY IN PA.

TEMPERATURES ON SUNDAY WILL WARM THROUGH THE DAY BUT WILL STRUGGLE
TO REACH 30 DEGREES. THE WARMING CONTINUES INTO SUNDAY NIGHT WITH
LOWS OCCURRING EARLY IN THE EVENING. AS THE COLD FRONT PASSES MONDAY
MORNING TEMPERATURES IN THE 30S WILL FALL BACK INTO THE 20S.
MONDAY NIGHT WILL SEE TEMPERATURES DIP TO AT LEAST THE TEENS AND
WARM VERY LITTLE ON TUESDAY WITH HIGHS REMAINING WITHIN A COUPLE
DEGREES OF 20. IF WINDS DECREASE ENOUGH TUESDAY NIGHT LOWS WILL BE
ABLE TO DIP INTO THE SINGLE DIGITS FOR MOST INLAND LOCATIONS.

&&

.LONG TERM /WEDNESDAY THROUGH FRIDAY/...
BELOW NORMAL TEMPERATURES WILL CONTINUE INTO THE EXTENDED AS AN
ARCTIC AIRMASS REMAINS IN PLACE BENEATH THE BROAD UPPER LEVEL TROUGH
ALOFT. AFTER A CHILLY START TO THE DAY...TEMPERATURES WILL STRUGGLE
TO RECOVER TO NEAR 20 DEGREES...DROPPING BACK INTO THE LOW TEENS AND
SINGLE DIGITS AGAIN BOTH WEDNESDAY AND THURSDAY NIGHTS. LAKE EFFECT
SNOW WILL LINGER TOWARDS ERIE WITH WESTERLY FLOW ON WEDNESDAY BEFORE
STARTING TO TAPER OFF WEDNESDAY NIGHT AS THE AIRMASS REALLY DRIES
OUT. WE COULD SEE ONE MORE BRIEF PERIOD OF LAKE EFFECT ON THURSDAY
AS ANOTHER SHORTWAVE SWINGS ACROSS THE REGION ALTHOUGH KEPT POPS AT
CHANCE WITH LOW CONFIDENCE IN THAT FEATURE AND AVAILABLE MOISTURE
THAT FAR OUT.

THE UPPER TROUGH SHIFTS OFF THE EAST COAST ON FRIDAY WITH A GRADUAL
WARMING TREND SETTING UP AS WE HEAD INTO NEXT WEEKEND.

&&

.AVIATION /12Z SATURDAY THROUGH WEDNESDAY/...

LAKE EFFECT CLOUDS ARE DEVELOPING AS THE SYSTEM MOISTURE FROM
YESTERDAYS SNOW PULLS AWAY. CLOUDS NEAR 3000 FEET WILL LINGER
INTO THIS AFTERNOON AT CLE/YNG/ERI WHILE SCT-BKN CLOUDS AT THE
OTHER SITES WILL BECOME INCREASINGLY MORE SCATTERED THROUGH THE MORNING.
NORTHWEST WINDS OF 5-10 KNOTS WILL BECOME LIGHT AND VARIABLE
TONIGHT AS HIGH PRESSURE BUILDS OVERHEAD.

OUTLOOK...NON VFR SUNDAY NIGHT INTO MONDAY...LINGERING ACROSS NE
OH/NW PA INTO EARLY TUESDAY...RETURNING AGAIN ON WEDNESDAY.

&&

.MARINE...
NORTHWESTERLY WINDS WILL INCREASE TO 15-20 KNOTS ON CENTRAL AND
EASTERN PORTIONS OF LAKE ERIE TODAY AS HIGH PRESSURE BUILDS OVER THE
WESTERN GREAT LAKES. WAVES WILL INCREASE TO 3-4 FEET FOR JUST A
COUPLE HOURS TODAY BEFORE DECREASING BY EVENING. WINDS WILL DECREASE TO 10
KNOTS OR LESS OUT OF THE NORTH OVERNIGHT AS THE HIGH CONTINUES TO
BUILD EASTWARD.

WINDS WILL VEER AROUND TO THE EAST ON SUNDAY AND INCREASE TO 15 TO
20 KNOTS ON THE WESTERN BASIN BY LATE IN THE DAY. WINDS WILL SHIFT
AROUND TO SOUTHWESTERLY ON MONDAY WITH THE PASSAGE OF A COLD FRONT
AND INCREASE TO 20 TO 30 KNOTS. WINDS WILL BE STRONG AGAIN LATE
TUESDAY INTO WEDNESDAY WITH THE PASSAGE OF AN ARCTIC COLD FRONT.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.

&&

SYNOPSIS...MULLEN
NEAR TERM...MULLEN
SHORT TERM...MULLEN
LONG TERM...KEC
AVIATION...KEC
MARINE...KEC
Hazardous weather outlook, Dec 7, 5:13 AM EST, 4 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
513 AM EST SAT DEC 7 2013

OHZ003-006>013-017>023-027>033-036>038-047-081015-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-
RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
513 AM EST SAT DEC 7 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO AND NORTHWEST OHIO.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A WINTRY MIX OF PRECIPITATION IS POSSIBLE SUNDAY NIGHT INTO
MONDAY ACROSS MUCH OF THE AREA. THIS INCLUDES THE POSSIBILITY OF
SNOW...FREEZING RAIN...AND OR RAIN.

THE COLDEST AIR OF THE SEASON WILL BE ARRIVING BY MID WEEK WITH
HIGHS AROUND 20 AND LOWS IN SINGLE DIGITS AT MOST LOCATIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ014-089-PAZ001>003-081015-
ASHTABULA INLAND-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-
CRAWFORD PA-
513 AM EST SAT DEC 7 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO AND NORTHWEST
PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A WINTRY MIX OF PRECIPITATION IS POSSIBLE SUNDAY NIGHT INTO
MONDAY ACROSS MUCH OF THE AREA. THIS INCLUDES THE POSSIBILITY OF
SNOW...FREEZING RAIN...AND OR RAIN.

THE COLDEST AIR OF THE SEASON WILL BE ARRIVING BY MID WEEK WITH
HIGHS AROUND 20 AND LOWS IN SINGLE DIGITS TO TEENS AT MOST
LOCATIONS. SOME SIGNIFICANT LAKE EFFECT SNOW IS ALSO POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ061-142>149-162>169-081015-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
513 AM EST SAT DEC 7 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Dec 7, 9:21 AM EST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
921 AM EST SAT DEC 07 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0819 AM     SNOW             DALTON                  40.80N  81.70W
12/07/2013  M3.5 INCH        WAYNE              OH   SNOW SPOTTER

            24 HOUR SNOWFALL.

&&

EVENT NUMBER CLE1301341

BM

Nearby

Small Craft Advisories in Ohio, 2013Every small craft advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.